Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having light bleeding and cramping in lower abdomen. Due to depo shot. Could I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hi, I got my first depo shot aug 31st and am due for another nov 22nd. About a month and a half into the depo I had no period. I took anitbiotics bc I thought I had a kidney infection. I took that for a week which I think was around the time I ovulated. I had light bleeding and spotting for about 2 weeks. Then it went away. Now im cramping mostly on my right side but also the whole lower abdomen. I took 3 accu clear tests, 2 negative, one faint positive. Could I be pregnant as I was having unprotected sex. Some days I feel like im starving, some days im full within a couple bites. My breasts do get sore, I get headaches and im so bloated.
Posted Thu, 5 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Shanti Vennam 15 minutes later
Brief Answer: Pregnancy unlikely as ovulation is inhibited. Detailed Answer: Hello, Thanks for posting your query. At the outset, let me inform you that the depo-shot is meant to inhibit ovulation owing to the high hormone levels and as such, pregnancy cannot occur. Though the injection can be useful up to 14 weeks, a repeat dose is needed every 12 weeks for better efficacy. Menstrual disturbances are a side effect of the injection. Antibiotics may have precipitated the effect. Though chances of conception are only about 0.3 %, in view of the positive pregnancy test, I would ask you to get a serum beta-hCG assessment to clarify the issue. Also, please get a sonogram, preferably trans-vaginal, to locate the cause of the cramping. A renal assessment also may be needed. Please see a specialist and get a proper evaluation and do not self-medicate yourself. Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor